Alert archive / Mississippi / Wind Advisories in 2013

Wind Advisory 15, NWS Jackson, MS

November 16, 2013East Carroll Parish, Morehouse Parish, West Carroll Parish, Louisiana; 13 counties in Mississippi; Ashley County, Chicot County, Arkansas

NWS Jackson, MS issued this wind advisory at Nov 16, 2013, 1:30 PM CST for East Carroll Parish, Morehouse Parish, West Carroll Parish, Louisiana; 13 counties in Mississippi; Ashley County, Chicot County, Arkansas. It took effect at Nov 17, 2013, 6:00 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Nov 16, 2013, 1:30 PM CST (19:30 UTC)
In effect from
Nov 17, 2013, 6:00 AM CST
Expired
Nov 17, 2013, 2:23 PM CST
In force
8 hr
Issued by
NWS Jackson, MS

Counties Ashley County, AR, Chicot County, AR, East Carroll Parish, LA, Morehouse Parish, LA, West Carroll Parish, LA, Bolivar County, MS, Carroll County, MS, Grenada County, MS, Holmes County, MS, Humphreys County, MS, Issaquena County, MS, Leflore County, MS, Montgomery County, MS, Sharkey County, MS, Sunflower County, MS, Washington County, MS, Webster County, MS, Yazoo County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 122 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 7.5 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2013-11-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2013-11-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 136 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
447 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
136 m²/s²
0-3 km storm-relative helicity
190 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

990 
WWUS74 KJAN 161930
NPWJAN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
130 PM CST SAT NOV 16 2013

...GUSTY SOUTH AND SOUTHWEST WINDS EXPECTED ACROSS THE ARKLAMISS DELTA
AND PORTIONS OF NORTH CENTRAL MISSISSIPPI ON SUNDAY...

A TIGHT PRESSURE GRADIENT AHEAD OF DEVELOPING LOW PRESSURE SYSTEM
ACROSS THE MID MISSISSIPPI VALLEY AND ADEQUATE MIXING OF ELEVATED
WIND FIELDS ALOFT WILL RESULT IN SUSTAINED WINDS NEAR 25 MPH WITH
GUSTS AS HIGH AS 35 MPH AT TIMES SUNDAY. THE PRESSURE GRADIENT WILL
RELAX THROUGH THE LATE AFTERNOON AND EARLY EVENING. 

ARZ074-075-LAZ007>009-MSZ018-019-025>029-034>036-040>042-170330-
/O.NEW.KJAN.WI.Y.0015.131117T1200Z-131117T2200Z/
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-WASHINGTON-
HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP...
OAK GROVE...EPPS...LAKE PROVIDENCE...CLEVELAND...INDIANOLA...
RULEVILLE...GREENWOOD...GRENADA...VAIDEN...NORTH CARROLLTON...
CARROLLTON...WINONA...EUPORA...MABEN...MATHISTON...GREENVILLE...
BELZONI...ISOLA...DURANT...TCHULA...LEXINGTON...PICKENS...
GOODMAN...MAYERSVILLE...ROLLING FORK...ANGUILLA...YAZOO CITY
130 PM CST SAT NOV 16 2013

...WIND ADVISORY IN EFFECT FROM 6 AM TO 4 PM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 4 PM CST SUNDAY. 

* TIMING: STRONGEST WINDS WILL LIKELY BE LATE MORNING TO EARLY AFTERNOON

* WINDS: SUSTAINED WINDS OF 25 MPH WITH GUSTS TO 35 MPH

* IMPACTS: DRIVING A LARGE PROFILE VEHICLE...ESPECIALLY ON EAST TO
  WEST ROADS...COULD BE DIFFICULT AT TIMES. IN ADDITION...OLD OR
  ROTTING TREES OR LIMBS COULD BE SUSCEPTIBLE OF FALLING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ALLEN
4 follow-up statements
387 
WWUS74 KJAN 170447
NPWJAN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
1047 PM CST SAT NOV 16 2013

...GUSTY SOUTH AND SOUTHWEST WINDS EXPECTED ACROSS THE ARKLAMISS
DELTA AND PORTIONS OF NORTH CENTRAL MISSISSIPPI ON SUNDAY...

A TIGHT PRESSURE GRADIENT AHEAD OF DEVELOPING LOW PRESSURE SYSTEM
ACROSS THE MID MISSISSIPPI VALLEY AND ADEQUATE MIXING OF ELEVATED
WIND FIELDS ALOFT WILL RESULT IN SUSTAINED WINDS NEAR 25 MPH WITH
GUSTS AS HIGH AS 35 MPH AT TIMES SUNDAY. THE PRESSURE GRADIENT
WILL RELAX THROUGH THE LATE AFTERNOON AND EARLY EVENING.

ARZ074-075-LAZ007>009-MSZ018-019-025>029-034>036-040>042-171300-
/O.CON.KJAN.WI.Y.0015.131117T1200Z-131117T2200Z/
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-WASHINGTON-
HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP...
OAK GROVE...EPPS...LAKE PROVIDENCE...CLEVELAND...INDIANOLA...
RULEVILLE...GREENWOOD...GRENADA...VAIDEN...NORTH CARROLLTON...
CARROLLTON...WINONA...EUPORA...MABEN...MATHISTON...GREENVILLE...
BELZONI...ISOLA...DURANT...TCHULA...LEXINGTON...PICKENS...
GOODMAN...MAYERSVILLE...ROLLING FORK...ANGUILLA...YAZOO CITY
1047 PM CST SAT NOV 16 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 4 PM CST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 4 PM CST SUNDAY. 

* TIMING: STRONGEST WINDS WILL LIKELY BE LATE MORNING TO EARLY 
  AFTERNOON

* WINDS: SUSTAINED WINDS OF 25 MPH WITH GUSTS TO 35 MPH

* IMPACTS: DRIVING A LARGE PROFILE VEHICLE...ESPECIALLY ON EAST 
  TO WEST ROADS...COULD BE DIFFICULT AT TIMES. IN ADDITION...OLD 
  OR ROTTING TREES OR LIMBS COULD BE SUSCEPTIBLE OF FALLING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

26
326 
WWUS74 KJAN 171010
NPWJAN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
410 AM CST SUN NOV 17 2013

...GUSTY SOUTH AND SOUTHWEST WINDS EXPECTED ACROSS THE ARKLAMISS
DELTA AND PORTIONS OF NORTH CENTRAL MISSISSIPPI TODAY...

A TIGHT PRESSURE GRADIENT AHEAD OF A COLD FRONT SWEEPING ACROSS THE
REGION WILL RESULT IN SUSTAINED SOUTHERLY WINDS OF 20 TO 25 MPH WITH
OCCASIONAL GUSTS AS HIGH AS 30 OR 35 MPH LATER TODAY. THE PRESSURE
GRADIENT WILL RELAX THROUGH THE LATE AFTERNOON AND EARLY EVENING.

ARZ074-075-LAZ007>009-MSZ018-019-025>029-034>036-040>042-171815-
/O.CON.KJAN.WI.Y.0015.131117T1200Z-131117T2200Z/
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-WASHINGTON-
HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP...
OAK GROVE...EPPS...LAKE PROVIDENCE...CLEVELAND...INDIANOLA...
RULEVILLE...GREENWOOD...GRENADA...VAIDEN...NORTH CARROLLTON...
CARROLLTON...WINONA...EUPORA...MABEN...MATHISTON...GREENVILLE...
BELZONI...ISOLA...DURANT...TCHULA...LEXINGTON...PICKENS...
GOODMAN...MAYERSVILLE...ROLLING FORK...ANGUILLA...YAZOO CITY
410 AM CST SUN NOV 17 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. 

* TIMING: STRONGEST WINDS WILL LIKELY BE LATE MORNING TO EARLY 
  AFTERNOON 

* WINDS: SUSTAINED WINDS OF 20 TO 25 MPH WITH OCCASIONAL GUSTS TO 35
  MPH

* IMPACTS: DRIVERS OF HIGH PROFILE VEHICLES SHOULD USE CAUTION
  TODAY...ESPECIALLY WHEN TRAVELING ON EAST-WEST ORIENTED ROADS. USE
  CAUTION WHEN AROUND OLD OR ROTTING TREES AND TREE LIMBS AS THEY
  COULD BE SUSCEPTIBLE TO FALLING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

BK
370 
WWUS74 KJAN 171858 AAA
NPWJAN

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1258 PM CST SUN NOV 17 2013

...GUSTY SOUTH AND SOUTHWEST WINDS ONGOING ACROSS THE ARKLAMISS
DELTA AND PORTIONS OF NORTH CENTRAL MISSISSIPPI TODAY...

A TIGHT PRESSURE GRADIENT AHEAD OF A COLD FRONT SWEEPING ACROSS
THE REGION IS RESULTING IN SUSTAINED SOUTHERLY WINDS OF 20 TO 25 MPH
WITH OCCASIONAL GUSTS AS HIGH AS 30 OR 35 MPH. THE PRESSURE GRADIENT
WILL RELAX THROUGH THE LATE AFTERNOON AND EARLY EVENING.

ARZ074-075-LAZ007>009-MSZ018-019-025>029-034>036-040>042-172200-
/O.CON.KJAN.WI.Y.0015.000000T0000Z-131117T2200Z/
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-WASHINGTON-
HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP...
OAK GROVE...EPPS...LAKE PROVIDENCE...CLEVELAND...INDIANOLA...
RULEVILLE...GREENWOOD...GRENADA...VAIDEN...NORTH CARROLLTON...
CARROLLTON...WINONA...EUPORA...MABEN...MATHISTON...GREENVILLE...
BELZONI...ISOLA...DURANT...TCHULA...LEXINGTON...PICKENS...
GOODMAN...MAYERSVILLE...ROLLING FORK...ANGUILLA...YAZOO CITY
1258 PM CST SUN NOV 17 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. 

* TIMING: THROUGH THIS AFTERNOON

* WINDS: SUSTAINED WINDS OF 20 TO 25 MPH WITH OCCASIONAL GUSTS 
  TO 35 MPH 

* IMPACTS: DRIVERS OF HIGH PROFILE VEHICLES SHOULD USE CAUTION 
  TODAY...ESPECIALLY WHEN TRAVELING ON EAST-WEST ORIENTED ROADS. 
  USE CAUTION WHEN AROUND OLD OR ROTTING TREES AND TREE LIMBS AS 
  THEY COULD BE SUSCEPTIBLE TO FALLING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

DL
274 
WWUS74 KJAN 172023
NPWJAN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
223 PM CST SUN NOV 17 2013


ARZ074-075-LAZ007>009-MSZ018-019-025>029-034>036-040>042-172130-
/O.CAN.KJAN.WI.Y.0015.000000T0000Z-131117T2200Z/
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-WASHINGTON-
HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP...
OAK GROVE...EPPS...LAKE PROVIDENCE...CLEVELAND...INDIANOLA...
RULEVILLE...GREENWOOD...GRENADA...VAIDEN...NORTH CARROLLTON...
CARROLLTON...WINONA...EUPORA...MABEN...MATHISTON...GREENVILLE...
BELZONI...ISOLA...DURANT...TCHULA...LEXINGTON...PICKENS...
GOODMAN...MAYERSVILLE...ROLLING FORK...ANGUILLA...YAZOO CITY
223 PM CST SUN NOV 17 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE WIND
ADVISORY. 


$$

CME

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this wind advisory went out at Nov 16, 10:07 AM CST, 3 hours 23 minutes earlier.

Area forecast discussion, Nov 16, 10:07 AM CST, 3 hours 23 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1007 AM CST SAT NOV 16 2013

.UPDATE...GOING FORECAST IS IN PRETTY GOOD SHAPE. THE MAIN ADJUSTMENT
WAS TO ADD ISOLATED LIGHT SHOWER WORDING AS SOME LIGHT ACTIVITY HAS
BEEN ONGOING AND PUSHING NORTHWARD WITHIN THE WARM AIR ADV REGIME. I
DID NOT INCREASE POPS...JUST LEFT THE 10% GOING FOR MOST AREAS WITH
THE 20% DOWN IN THE SE. AS FOR TEMPS TODAY...CLOUD COVER SHOULD KEEP
VALUES FROM GETTING OUT OF HAND AND STAYING WITH THE CURRENT FORECAST
OF MID 70S FITS BEST. HOWEVER...ANY BREAKS IN THE CLOUDS WILL LEAD TO
OPPORTUNITY TO WARM MORE AND WE COULD SEE SOME LOCATIONS REACH THE
UPPER 70S.

FOCUS FOR THE NEXT PACKAGE WILL BE ON INCREASING PRECIP POTENTIAL FOR
THE SUNDAY PERIOD ALONG WITH VERY WARM CONDITIONS AND THE POTENTIAL
FOR SOME STRONG STORMS IN ADVANCE OF THE COLD FRONT. /CME/

&&

.AVIATION...MVFR/IFR CATEGORIES ARE ONGOING ACROSS MOST TAF SITES
DUE TO COMBINATION OF LOW STRATUS IN THE 200-500 FT AND/OR
VISIBILITIES IN THE 2-5SM RANGES. SOME SPORADIC VFR CONDITIONS HAVE
OCCURRED AT KJAN/KHKS OVER THE PAST HOUR. OVERALL TREND WILL BE
GRADUAL IMPROVEMENT TO VISIBILITIES WITH ALL SITES GREATER THAN 6SM
BY 18-19Z IF NOT SOONER. THE CURRENT LOW (200-800FT) STRATUS DECK
WILL HOLD ON MORE FOR EAST AND NORTH TAF SITES THROUGH EARLY
AFTERNOON KEEPING IFR/MVFR CONDITIONS IN PLACE WITH CENTRAL AND
WESTERN LOCATIONS BECOMING MORE SCATTERED AND VFR. SURFACE WINDS
WILL BE OUT OF THE SOUTHEAST AT 6-11 KT THROUGH THE AFTERNOON.
/ALLEN/

&&

.PREV DISCUSSION... /ISSUED 434 AM CST SAT NOV 16 2013/

DISCUSSION...

TODAY THROUGH SUNDAY NIGHT...

STRATUS HAS ENGULFED THE ARKLAMISS THIS MORNING WITH SITES ALONG THE
HWY 82 AND 84 CORRIDORS REPORTING FOG AT TIMES. AS THE MOISTURE
CONTINUES TO STREAM NORTHWARD ON THE BACK SIDE OF STRONG HIGH
PRESSURE OVER THE EASTERN SEABOARD AND FALLING PRESSURES OVER THE
PLAINS SOME VERY LIGHT RAIN/DRIZZLE WILL BE POSSIBLE UNTIL MID DAY
OR SO...POSSIBLY A TAD LONGER. CLOUDS WILL LIKELY BE A BIT STUBBORN
THROUGH THE DAYLIGHT HOURS ALTHOUGH SOME AFTERNOON SUN IS
ANTICIPATED. THE WARMING TREND CONTINUES TODAY WITH HIGHS THIS
AFTERNOON HEADED FOR THE MID 70S UNDER THE WAA REGIME IN PLACE.

THE INCREASED RAIN CHANCES FOR SUN REMAIN ON TRACK AS A POTENT S/WV
SWINGS ACROSS THE PLAINS/GREAT LAKES REGION SENDING A COLD FRONT OUR
WAY. THE MODELS HAVE BEEN VERY CONSISTENT WITH THIS SYSTEM OVER THE
PAST SEVERAL DAYS SHOWING SHOWERS/POSSIBLY SOME THUNDERSTORMS MOVING
INTO THE DELTA REGION EARLY SUN MORNING ON THE NOSE OF A LOW LEVEL
MOISTURE PLUME SURGING NORTHWARD AHEAD OF THE FRONT. THIS ACTIVITY
WILL GRADUALLY SHIFT EAST ACROSS THE REGION THROUGH THE MORNING AND
INTO THE AFTERNOON HOURS...CONFINED MAINLY NORTH OF I-20/WITH THE
DEEPEST CONVECTION ALONG THE HWY 82 CORRIDOR. THIS WILL BE THE
ACTIVITY TO KEEP AN EYE ON FOR ANY STRONG TO SEVERE STORM
DEVELOPMENT...AGAIN MAINLY ALONG THE HWY 82 CORRIDOR. WEAK MID LEVEL
LAPSE RATES/LACK OF ANY SIGNIFICANT HEIGHT FALLS CONTINUE TO
DOWNPLAY THE RISK FOR SEVERE WEATHER...BUT GIVEN THE HIGH AMOUNTS OF
LOW LEVEL/DEEP LAYER SHEAR CO-LOCATED WITH ROBUST INSTABILITY PLUME
(DUE MAINLY TO THE ANOMALOUSLY HIGH LOW LEVEL MOISTURE) THE RISK
CANNOT BE IGNORED. AREA DELINEATED IN CURRENT HWO/GRAPHICS STILL
HOLDS AND WILL NOT BE MAKING ANY CHANGES. 50 TO 60 MPH WIND GUSTS
AND POSSIBLY A TORNADO WILL CONTINUE BE HIGHLIGHTED AS THE MAIN
RISKS.

BY SUN EVENING HEIGHTS BEGIN TO RISE/MID LEVEL TEMPS WARM BRINGING
AN END TO THE RISK FOR ANY STRONGER STORMS. IT STILL LOOKS LIKE
DECENT SHOWER/ISOLATED THUNDER COVERAGE WILL ACCOMPANY THE FRONT AS
IT PUSHES ACROSS THE ARKLAMISS THROUGH THE OVERNIGHT HOURS. A RATHER
NOTICEABLE DROP IN TEMPS CAN BE EXPECTED AFTER THE FRONT PASSES WITH
READINGS IN THE UPPER 40S POSSIBLE ACROSS THE DELTA BY DAYBREAK MON.
/BK/

MONDAY THROUGH WEDNESDAY NIGHT...

MUCH DRIER AIR AND SEASONABLE TEMPERATURES WILL MOVE IN BEHIND THE
COLD FRONT AS IT PUSHES WELL SOUTH INTO THE GULF OF MEXICO MONDAY.
HAVE GENERALLY FOLLOWED MEX MOS GUIDANCE FOR TEMPERATURES SUGGESTING
THE POTENTIAL FOR FROST TUESDAY NIGHT OVER PORTIONS OF NORTH CENTRAL
AND EAST CENTRAL MS. OTHERWISE...EARLY WEEK HIGHS IN THE 60S TUES/WED
AND LOWS IN THE 30S/40S WILL BE TYPICAL FOR MID NOVEMBER.

THURSDAY INTO NEXT WEEKEND...A MORE ACTIVE WEATHER PATTERN IS LIKELY
TO DEVELOP...BUT GLOBAL MODELS ARE SHOWING A LARGE VARIETY OF
SOLUTIONS MAKING CONFIDENCE IN THE LONG RANGE FORECAST DETAILS A BIT
LOWER THAN NORMAL. THE GENERAL IDEA IS THAT A DIGGING TROUGH OVER THE
WESTERN CONUS WILL HELP TO SET UP SOUTHWEST FLOW ALOFT OVER THE
FORECAST AREA RESULTING IN STRONG MOISTURE RETURN AND INCREASED
SHOWER/TSTM CHANCES. THE 00Z ECMWF IS SHOWING MORE OF A SPLIT FLOW
PATTERN AND INDICATES THAT MUCH OF THE ENERGY WILL CUT OFF OVER THE
SOUTHWEST CONUS THEREBY DELAYING RAIN CHANCES IN THE ARKLAMISS AS
COOLER AIR SETTLES IN FROM THE NORTH. THE 00Z GFS AND GEFS MEAN ARE
NOT AS SPLIT BETWEEN STREAMS AND ARE MORE PROGRESSIVE...ALTHOUGH THE
06Z GFS DID JUST COME IN MORE SPLIT. BECAUSE THE ECMWF TENDS TO HAVE
A BIAS WITH OVER-DOING CUT-OFF SCENARIOS...WILL FOLLOW THE 00Z GEFS
TIMING FOR NOW SUGGESTING THAT NEXT WEEKEND COULD BE RAINY, IF NOT
STORMY. HOWEVER...THIS FORECAST WILL ALMOST ASSUREDLY SHIFT AROUND
GIVEN RECENT MODEL INCONSISTENCIES.

THE MOST RECENT CFS FORECAST FROM CPC SHOWS POSITIVE RAINFALL ANOMALIES
OVER THE LOWER MS VALLEY REGION FOR THE PERIOD FROM NOV 22-28.
TELECONNECTION INDICES BASED ON GEFS SHOW POTENTIAL FOR A -NAO/-AO
PATTERN TO DEVELOP WHILE THE PNA INDEX INCREASES...PERHAPS A SIGNAL
FOR COLDER AIR TO BUILD SOUTHWARD INTO THE CENTRAL/EASTERN CONUS OVER
THE NEXT SEVEN TO TEN DAYS. /EC/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       75  68  82  58 /  10  20  73  48
MERIDIAN      73  67  81  61 /  10  15  81  66
VICKSBURG     76  68  82  51 /  14  32  63  36
HATTIESBURG   76  66  83  67 /  17  14  62  60
NATCHEZ       76  68  81  62 /  14  23  63  50
GREENVILLE    74  65  79  48 /  14  55  67  19
GREENWOOD     74  68  80  49 /  10  42  68  28

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

CME/ALLEN/BK/EC
Hazardous weather outlook, Nov 16, 4:36 AM CST, 8 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
436 AM CST SAT NOV 16 2013

ARZ074-075-MSZ018-019-025>039-171045-
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-
HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
436 AM CST SAT NOV 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI
AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A FEW STRONG TO SEVERE STORMS APPEAR POSSIBLE ON SUNDAY AS A COLD
FRONT CROSSES THE REGION AND INTERACTS WITH AN ANOMALOUSLY MOIST
AIRMASS FOR MID NOVEMBER. THE STRONGEST STORMS WILL BE CAPABLE OF
PRODUCING ISOLATED DAMAGING WIND GUSTS...AS WELL AS A BRIEF
TORNADO. THE RISK FOR STRONG TO SEVERE STORMS WILL COME TO AN END
SUNDAY EVENING.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED ON SUNDAY.

LAZ007>009-015-016-023>026-MSZ040>066-072>074-171045-
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA-SHARKEY-YAZOO-
MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
436 AM CST SAT NOV 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI AND NORTHEAST LOUISIANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

BK

Nearby

Wind Advisories in Mississippi, 2013Wind Advisories in Louisiana, 2013Wind Advisories in Arkansas, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.